Alert archive / Idaho / Wind Advisories in 2020

Wind Advisory 9, NWS Boise, ID

April 15, 20206 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 15, 2020, 2:28 PM MDT for 6 counties in Idaho. It took effect at Apr 15, 2020, 3:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2020, 2:28 PM MDT (20:28 UTC)
In effect from
Apr 15, 2020, 3:00 PM MDT
Expired
Apr 15, 2020, 9:00 PM MDT
In force
6 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2020-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2020-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WWUS75 KBOI 152028
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
228 PM MDT Wed Apr 15 2020

IDZ014>016-030-160300-
/O.NEW.KBOI.WI.Y.0009.200415T2100Z-200416T0300Z/
Upper Treasure Valley-Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-
228 PM MDT Wed Apr 15 2020

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of south central and southwest Idaho.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Showers and thunderstorms will add to the
  wind through early evening, bringing gusts up to 50 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
852 
WWUS75 KBOI 160240
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
840 PM MDT Wed Apr 15 2020

IDZ014>016-030-160345-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-200416T0300Z/
Upper Treasure Valley-Southwest Highlands-Western Magic Valley-
Southern Twin Falls County-
840 PM MDT Wed Apr 15 2020

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds have decreased below advisory criteria and will continue
to decrease through the night.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:28 PM MDT, 0 minutes earlier.

Area forecast discussion, Apr 15, 2:28 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Boise ID
228 PM MDT Wed Apr 15 2020

.SHORT TERM...Tonight through Friday night...A short wave is
moving through this afternoon and enhancing convection and winds.
We have decided to issued a wind advisory generally east and south
of Boise from now through 03Z (9 pm MDT). Showers and storms have
produced small hail and wind gusts to 40 mph so far, and as they
move into the advisory area they will simply add to the strong
gradient winds already in place. Tomorrow will be cooler and
mostly dry behind today's system, and then a dry warmup will occur
into the weekend. Temps on Friday will be a few degrees above
normal. Tonight's lows will be near freezing in the lower
elevations.

.LONG TERM...Saturday through Wednesday...An interesting extended
forecast period as models begin to align better, but still jump
from model run to model run. The weaker low we saw in yesterday's
runs is now forecast to push through the area Saturday into
Sunday. Not much in the way of precipitation with this first low
for our area, but higher elevations towards the NV border may see
some slight chances. Weak ridging builds over the area through
Tuesday as another low tracks just south of our CWA. A stronger
system begins to make its way onshore for the Pacific Northwest by
the end of the period which looks to bring a better chance of
precipitation into the area. Temperatures remain above normal
throughout the period.

&&

.AVIATION...Mostly VFR. Showers and isolated thunderstorms,
mostly for SW Idaho and extending up into Baker county will
continue through this evening. Expect MVFR to IFR conditions
within showers and mountain obscurations. Surface winds will be
northwesterly 20- 25kts with gusts 30-35kts outside of convection.
Expect gusts up to 45kts in and around thunderstorm activity.
Winds aloft to 10k feet MSL, northwest 35-40kts.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory until 9 PM MDT this evening IDZ014>016-030.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...SP
LONG TERM....JC
AVIATION.....JC

Nearby

Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.